Post-mRNA COVID-19 Vaccination Myocarditis

  • Abhishek Matta University of North Dakota School of Medicine and Health Sciences, Grand Forks, US
  • Rekha Kallamadi University of North Dakota School of Medicine and Health Sciences, Grand Forks, USA; Sanford Health, Fargo, USA
  • Danielle Matta Sanford Health, Fargo, USA
  • Dinesh Banda University of North Dakota School of Medicine and Health Sciences, Grand Forks, USA; Sanford Health, Fargo, USA

Keywords

COVID-19, myocarditis, COVID-19 vaccine

Abstract

A new trend of myocarditis among young adults who received mRNA vaccines for COVID-19 is emerging. We present the case of a young adult who presented with chest pain 3 days after the second dose of Pfizer-BioNTech COVID-19 vaccine. He had elevated troponin I and C-reactive protein levels at the time of admission. Electrocardiogram (ECG) and echocardiogram findings were unremarkable. The patient improved with conservative management and was discharged home the next day.

VIEW THE ENTIRE ARTICLE

References

  • Centers for Disease Control and Prevention (CDC) [Internet]. Clinical considerations: myocarditis after mRNA COVID-19 vaccines. Available from: https://www.cdc.gov/vaccines/covid-19/clinical-considerations/myocarditis.html (accessed 03 June 2021).
  • Centers for Disease Control and Prevention (CDC) [Internet]. The Vaccine Adverse Event Reporting System (VAERS) Results Form. Available from: https://wonder.cdc.gov/controller/datarequest/D8;jsessionid=9F95016CF66DC479F6CF241B9360 (accessed 18 June 2021).
  • The Times of Israel [Internet]. Israel said probing link between Pfizer shot and heart problem in men under 30. Available from: https://www.timesofisrael.com/israel-said-probing-link-between-pfizer-shot-and-heart-problem-in-men-under-30/ (accessed 03 June 2021).
  • Military.com [Internet]. Pentagon tracking 14 cases of heart inflammation in troops after COVID-19 shots. Available from: https://www.military.com/daily-news/2021/04/26/pentagon-tracking-14-cases-of-heart-inflammation-troops-after-covid-19-shots.html (accessed 03 June 2021).
  • Bautista García J, Peña Ortega P, Bonilla Fernández JA, Cárdenes León A, Ramírez Burgos L, Caballero Dorta E. [Acute myocarditis after administration of the BNT162b2 vaccine against COVID-19]. Rev Esp Cardiol. Epub 2021 Mar 20. doi: 10.1016/j.recesp.2021.03.009.
  • Ammirati E, Cavalotti C, Milazzo A, Pedrotti P, Soriano F, Schroeder JW, et al. Temporal relation between second dose BNT162b2 mRNA Covid-19 vaccine and cardiac involvement in a patient with previous SARS-COV-2 infection. Int J Cardiol Heart Vasc 2021;34:100774.
  • Marshall M, Ferguson ID, Lewis P, Jaggi P, Gagliardo C, Collins JS, et al. Symptomatic acute myocarditis in seven adolescents following Pfizer-BioNTech COVID-19 vaccination. Pediatrics. Epub 2021 Jun 4. doi: 10.1542/peds.2021-052478.
  • Abu Mouch S, Roguin A, Hellou E, Ishai A, Shoshan U, Mahamid L, et al. Myocarditis following COVID-19 mRNA vaccination. Vaccine 2021;39:3790–3793.
  • Published: 2021-08-16

    Issue: 2021: Vol 8 No 8 (view)

    Section: Articles

    How to cite:
    1.
    Matta A, Kallamadi R, Matta D, Banda D. Post-mRNA COVID-19 Vaccination Myocarditis. EJCRIM 2021;8 doi:10.12890/2021_002769.

    Most read articles by the same author(s)